Utah, 2003

Heavy Snow in Utah, April 22 to 23, 2003

April 22 to 23, 2003 · NWS SLC · 2 events in 2 counties and zones

Southern Utah got into the act as a spring storm dumped 14 inches of fresh powder at Brian Head, 4 inches in Cedar City and 3 inches in Milford.

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
2

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS SLC wrote it up.

Southern Utah got into the act as a spring storm dumped 14 inches of fresh powder at Brian Head, 4 inches in Cedar City and 3 inches in Milford.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Salt Lake City, UT wrote its last area forecast discussion before the first event at Apr 22, 8:25 AM MST, 3 hours 35 minutes earlier.

Area forecast discussion, Apr 22, 8:25 AM MST, 3 hours 35 minutes before
UTAH AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
925 AM MDT TUE APR 22 2003

.SYNOPSIS...A COLD SPRING STORM WILL MOVE ACROSS UTAH LATE TODAY
THROUGH WEDNESDAY.  HIGH PRESSURE ALOFT WILL RETURN FOR THURSDAY.

.DISCUSSION...FORECAST IN GOOD SHAPE AND NO UPDATES PLANNED. THIS
INCLUDES THE SNOW MIXING IN WITH THE RAIN IN THE SOUTHWEST VALLEYS
THIS MORNING. WIDESPREAD SHOWERS AND THUNDERSTORMS OVER THE CWA
TODAY AS UPPER LOW MOVES CLOSER TO SOUTHWEST UTAH. WINDS BEGINNING
TO INCREASE ACROSS SOUTH CENTRAL UTAH AS FORECAST.

SLC +66  CDC +54   GIBSON

.SLC...NONE.
Hazardous weather outlook, Apr 22, 7:00 AM MST, 5 hours before
IDZ024-025-UTZ001>021-WYZ021-231300-

HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
700 AM MST TUE APR 22 2003

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN TWO-THIRDS OF
UTAH...EXTREME SOUTHEAST IDAHO AND EXTREME SOUTHWEST WYOMING

.DAY ONE... TODAY

SEVERAL INCHES OF SNOW IS POSSIBLE ABOVE ABOUT 6500 FEET IN SOUTHERN
UTAH TODAY...AND ABOVE ABOUT 8000 FEET IN THE NORTH. IT WILL BE
LOCALLY WINDY OVER SOUTHEAST UTAH TODAY AS WELL.

.DAYS TWO THROUGH SEVEN... WEDNESDAY THROUGH MONDAY

SNOWFALL OVER THE MOUNTAINS WILL CONTINUE TONIGHT AND WEDNESDAY WITH
LOCAL ACCUMULATIONS OF 3 TO 6 INCHES.

SNOW IS EXPECTED IN THE MOUNTAINS AGAIN FRIDAY...CONTINUING AT TIMES
THROUGH THE WEEKEND. THE GREATEST ACCUMULATIONS WILL BE OVER THE
NORTH...WHERE SOME AREAS COULD RECEIVE SIGNIFICANT AMOUNTS.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURE.

WCJIN-WYSW

Event by event

2 heavy snow. Local standard time, as filed.

Heavy Snow, Beaver T X E/Iron T Xs Xe

When
April 22, 12:00 PM MST to April 23, 12:00 PM MST
Where
Beaver T X E/Iron T Xs Xe forecast zone
Reported by
GENERAL PUBLIC

Heavy Snow, X Nw Kane/Xs Xe Iron/N W Washington/Nw Wc Garfield/Piute/W Wayne/Sevier T C/X E Millard/S Sanpete T Sc/X Se Juab/P X Nw Emery/X E Beaver

When
April 22, 12:00 PM MST to April 23, 12:00 PM MST
Where
X Nw Kane/Xs Xe Iron/N W Washington/Nw Wc Garfield/Piute/W Wayne/Sevier T C/X E Millard/S Sanpete T Sc/X Se Juab/P X Nw Emery/X E Beaver forecast zone
Reported by
GENERAL PUBLIC

What these are

Heavy Snow
Snowfall reaching the local warning threshold without the other hazards of a winter storm.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Utah in 2003Every state in 2003This day in weather historyWarnings in Utah, April 2003

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5379913, 5379914.